MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48132601
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 12/01/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; rods were found to be broken and were revised.
 
Additional Manufacturer Narrative
Method: complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was confirmed that the device was implanted for over 2 years.The ifu states the following: "once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants should be taken into consideration by the surgeon at the time of the choice of the implant, during implantation as well as in the post-operative follow-up period.Conclusion: a definite root cause could not be determined as no device and limited information was received back.However, it is likely that the length of implantation contributed to the event.
 
Event or Problem Description
It was reported that; rods were found to be broken and were revised.

Brand Name
XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5492130
Report Number0009617544-2016-00113
Device Sequence Number338848
Product Code MNI
UDI-Device Identifier04546540539663
UDI-Public(01)04546540539663
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48132601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2016
Supplement Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR